Format

Send to

Choose Destination
Int J STD AIDS. 2002 Jul;13(7):508-9.

'Skin popping' ulceration in an HIV patient. Successful treatment with antiretroviral drugs and stanozolol.

Author information

1
Departments of Dermatology and Internal Medicine, University Clinic of Navarra, School of Medicine, Pamplona, Spain.

Abstract

Skin popping refers to the practice of injecting drugs beneath the skin without concern for vascular access. We describe a male HIV seropositive injecting-drug user with chronic cutaneous ulcerations on the legs at sites of skin popping. Treatment with antiretroviral drugs and stanozolol was associated with a striking clinical improvement of the ulcer in two weeks. The mechanism of action, improvement of immune function by the antiretroviral treatment or activity of stanozolol on collagen and transforming growth factor-beta1 synthesis, remains unknown.

PMID:
12171674
DOI:
10.1258/09564620260079707
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center